Alert archive / Kansas / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 11, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Mar 25, 1995, 8:49 PM CST for Clark County, Kansas. It was in force for 26 min.
The area
The counties it named.
The facts
- Issued
- Mar 25, 1995, 8:49 PM CST (02:49 UTC)
- Expired
- Mar 25, 1995, 9:15 PM CST
- In force
- 26 min
- Issued by
- NWS Dodge City, KS
- Area
- Whole counties
County Clark County, KS
The radar
The Dodge City radar (KDDC), 60 km from the middle of the area, began a volume at 02:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 2.8 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 695 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 592 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 274 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 4.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KDDC 260250 RRA SVRDDC KSC025-260315- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 849 PM CST SAT MAR 25 1995 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 915 PM CST FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHWEST KANSAS ...NORTHERN CLARK COUNTY AT 849 PM CST RADAR INDICATED A SEVERE THUNDERSTORM CENTERED 8 MILES SOUTH OF MINNEOLA...30 MILES SOUTH OF DODGE CITY...MOVING TOWARD THE NORTHEAST AT 30 MILES PER HOUR. THIS STORM WILL PASS OVER OPEN COUNTRY SOUTHEAST OF MINNEOLA. IT IS CAPABLE OF PRODUCING HAIL LARGER THAN DIMES...TORRENTIAL RAIN...AND GUSTY WINDS. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY... SO DON'T DRIVE ONTO WATER-COVERED ROADS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 3:33 PM CST, 5 hours 16 minutes earlier.
Area forecast discussion, Mar 25, 3:33 PM CST, 5 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 330 PM CST SAT MAR 25 1995 1/3 OF ALL ALLIGATORS NOW DEAD. SIMPLIFY. LIKELY POPS AHD OF TRML/MSTR AXIS ALG AND E OF HWY 83 FM SCOTT CITY TO LIBERAL. PER MRNG ANALS...SFC LOW COMING OUT ARND AMA WITH H5 LOW OVR 4 CRNRS...OR LTL S AND LTL SLWR THAN ETA THUS WL BASE MOST OF FCST ON ETA AND END POPS GRDLY TWRDS MRNG AS LO TO CNK BY THEN...THAT IS TIL NW FLOW SLAMS CD WEDGE IN W/ CD AIR SC AND FLURRIES TMRW EVE. ALL MDL NUMBERS WAY TOO WARM IN LATER PDS AND PRBLY TOO COOL TNGT GIVEN RAIN & CLDS. JOHNSON
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 9:19 PM CST | Severe Thunderstorm Warning | DDC | Ford | 26 min |
| Mar 25, 9:47 PM CST | Severe Thunderstorm Warning | DDC | Ford | 28 min |
| Mar 25, 10:06 PM CST | Severe Thunderstorm Warning | DDC | Edwards | 39 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.